Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 159, NWS Pueblo, CO

July 3, 2007Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2007, 11:04 PM MDT for Prowers County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2007, 11:04 PM MDT (05:04 UTC)
Expired
Jul 3, 2007, 11:32 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Prowers County, CO

The radar

The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:25 PM MDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1675 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 040504
SVRPUB
COC099-040630-
/O.NEW.KPUB.SV.W.0159.070704T0504Z-070704T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1104 PM MDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1230 AM MDT...

* AT 1102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR HARTMAN...OR 12
  MILES WEST OF COOLIDGE...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLLY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3821 10205 3821 10236 3765 10249 3764 10205

$$

METZE
2 follow-up statements
000 
WWUS55 KPUB 040515
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MDT TUE JUL 3 2007

COC099-040630-
/O.CON.KPUB.SV.W.0159.000000T0000Z-070704T0630Z/
PROWERS CO-
1115 PM MDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT
FOR EASTERN PROWERS COUNTY...

AT 1110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
HOLLY...OR 8 MILES WEST OF COOLIDGE...AND WAS MOVING TOWARD THE SOUTH
AT 25 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL 
PROWERS COUNTY...INCLUDING HOLLY. 

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3821 10205 3821 10236 3765 10249 3764 10205

$$

METZE
000 
WWUS55 KPUB 040532
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1132 PM MDT TUE JUL 3 2007

COC099-040542-
/O.CAN.KPUB.SV.W.0159.000000T0000Z-070704T0630Z/
PROWERS CO-
1132 PM MDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
PROWERS COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3821 10205 3821 10236 3765 10249 3764 10205

$$

METZE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:03 PM MDT, 9 hours 1 minute earlier.

Area forecast discussion, Jul 3, 2:03 PM MDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT TUE JUL 3 2007

.SHORT TERM...(TONIGHT AND WEDNESDAY)

WILL KEEP THIS RELATIVELY BRIEF AS CONVECTION BEGINNING TO DEVELOP
OVER SECTIONS OF THE CWFA.  IT APPEARS THAT THE FIREWORKS MAY ARRIVE
A FEW HOURS EARLY OVER THE CWFA(ESPECIALLY THE EASTERN-HALF) AS
COMBINATION OF SOME UPPER ENERGY(AS NOTED BY 500-300MB PVU)...MOIST
NORTHERLY SURGE...AFTERNOON CAPES IN THE 1000 TO 3000+ J/KG
RANGE...LIS IN THE -3C TO -6C RANGE AND 0-6KM BULK SHEARS IN THE 20
TO 35 KNOT RANGE COMBINE TO CREATE SOME ACTIVE THUNDERSTORM ACTIVITY
FROM LATE THIS AFTERNOON INTO TONIGHT. HAVE ADDED SEVERE AND LOCALLY
HEAVY RAINFALL WORDING TO IMPENDING GRIDS/ZONES FROM LATE THIS
AFTERNOON TO A FEW HOURS AFTER MIDNIGHT OVER EASTERN PORTIONS OF THE
CWFA.

ON WEDNESDAY...EXPECT COOLER MAXIMUM TEMPERATURES AS COMPARED TO
TODAY IN COMBINATION WITH ISOLATED TO SCATTERED MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS.  FOR NOW IT APPEARS THAT HIGHEST
PRECIPITATION COVERAGE WILL BE NOTED OVER WESTERN PORTIONS.

.LONG TERM...
(WEDNESDAY NIGHT THROUGH MONDAY)

PRIMARY PATTERN DURING THIS FCST PD IS A RIDGE AT MIDLVLS JUST TO
THE WEST OF THE REGION. THIS RIDGE WILL PRETTY MUCH REMAIN IN THE
SAME LOCATION....BUT WILL GRADUALLY DECREASE IN AMPLITUDE AS THE
PERIOD PROGRESSES.

WITH THE REGION IN THIS PATTERN...FLOW AT MIDLVLS WILL GENERALLY BE
FROM A N COMPONENT. THIS PATTERN TYPICALLY MEANS DRY WEATHER FOR THE
EASTERN PLAINS WITH ISOLD/SCTD TSRA IN THE MTNS. LIKEWISE...THIS IS
HOW I DREW UP THE GRIDDS. IN ADDITION...I FINE TUNED THE TIMING OF
PRECIP OVER MOST OF THE REGION THROUGHOUT THE PERIOD.

AS FOR TEMPS IN THE PERIOD...SHOULD SEE TEMPS AT OR NEAR CLIMO ALL
AREAS.

THE NEXT FRONT OF ANY CONSEQUNCE SHOULD ARRIVE LATE IN THE WEEKEND
OR EARLY NEXT WEEK. THIS WILL BRING A BETTER CHANCE OF PRECIP TO THE
E PLAINS. /HODANISH

&&

.AVIATION...

AS A FRONT MOVES THROUGH THE REGION FROM LATE THIS
AFTERNOON INTO THE EVENING HOURS...EXPECT SCATTERED STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...GUSTY
WINDS...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING OVER
EASTERN PORTIONS OF THE REGION FROM LATE THIS AFTERNOON INTO
TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 4:16 AM MDT, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
416 AM MDT TUE JUL 3 2007

COZ058>089-093>099-041315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
416 AM MDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
THIS AFTERNOON. LATER THIS AFTERNOON...AND LASTING THROUGH THE
EVENING...SCATTERED STRONG STORMS ARE EXPECTED ACROSS THE EASTERN
MOUNTAINS...INTERSTATE 25 CORRIDOR AND SOUTHEAST PLAINS. THESE
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL UP
TO 1/2 INCH IN DIAMETER...AND CLOUD TO GROUND LIGHTNING.
HOWEVER...A FEW OF STORMS COULD BECOME SEVERE...AND PRODUCE WIND
GUSTS OVER 60 MPH AND LARGE HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS ACROSS THE
AREA EACH AFTERNOON AND EVENING. THE MAIN THREATS WILL BE CLOUD
TO GROUND LIGHTNING...HAIL UNDER 3/4 INCH IN DIAMETER...BRIEF
HEAVY RAIN...AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 3 PM THIS AFTERNOON FOR THE PIKES PEAK REGION...THE
SOUTHEAST MOUNTAINS...THE INTERSTATE 25 CORRIDOR...AND THE
ADJACENT PLAINS.

In the hours before

Local storm report, Jul 3, 8:47 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
847 PM MDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     CHERAW                  38.11N 103.51W
07/03/2007  E60 MPH          OTERO              CO   TRAINED SPOTTER

&&

JKH
Local storm report, Jul 3, 9:09 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
909 PM MDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     LA JUNTA                37.98N 103.54W
07/03/2007  M64.00 MPH       OTERO              CO   ASOS

            ASOS PK WND GUST

&&

JKH
Local storm report, Jul 3, 9:21 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
921 PM MDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             4 ENE COLORADO SPRINGS  38.89N 104.69W
07/03/2007  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0721 PM     HAIL             COLORADO SPRINGS        38.86N 104.76W
07/03/2007  M0.75 INCH       EL PASO            CO   OFFICIAL NWS OBS

0840 PM     TSTM WND GST     LA JUNTA                37.98N 103.54W
07/03/2007  M64.00 MPH       OTERO              CO   ASOS

            ASOS PK WND GUST

0843 PM     TSTM WND GST     CHERAW                  38.11N 103.51W
07/03/2007  E60.00 MPH       OTERO              CO   TRAINED SPOTTER

0903 PM     TORNADO          5 SW LAS ANIMAS         38.02N 103.29W
07/03/2007                   BENT               CO   LAW ENFORCEMENT

            TORNADO ON GROUND IN OPEN FIELD

&&

DMETZE
Local storm report, Jul 3, 10:16 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1016 PM MDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     TSTM WND GST     LAMAR                   38.08N 102.62W
07/03/2007  M61.00 MPH       PROWERS            CO   ASOS

&&

MW
Local storm report, Jul 3, 10:20 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1020 PM MDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FUNNEL CLOUD     LAMAR                   38.08N 102.62W
07/03/2007                   PROWERS            CO   LAW ENFORCEMENT

            FUNNEL CLOUDS REPORTED NEAR HIGHWAYS 50 AND 287 NEAR
            LAMAR.

&&

MW
Local storm report, Jul 3, 10:23 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1023 PM MDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             WILEY                   38.16N 102.72W
07/03/2007  M0.75 INCH       PROWERS            CO   LAW ENFORCEMENT

1020 PM     TSTM WND GST     WILEY                   38.16N 102.72W
07/03/2007  E60.00 MPH       PROWERS            CO   LAW ENFORCEMENT

&&

DMETZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:16 PM MDTSevere Thunderstorm WarningPUBKiowa67 min
Jul 3, 6:46 PM MDTTornado WarningPUBKiowa36 min
Jul 3, 6:56 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller64 min
Jul 3, 7:14 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jul 3, 8:38 PM MDTSevere Thunderstorm WarningPUBBent, Otero82 min
Jul 3, 8:47 PM MDTTornado WarningPUBBent58 min
Jul 3, 9:44 PM MDTTornado WarningPUBBent, Prowers63 min
Jul 4, 3:32 PM MDTTornado WarningPUBEl Paso34 min
Jul 4, 3:59 PM MDTSevere Thunderstorm WarningPUBTeller61 min
Jul 4, 4:10 PM MDTSevere Thunderstorm WarningPUBChaffee95 min
Jul 4, 4:14 PM MDTSevere Thunderstorm WarningPUBAlamosa24 min
Jul 4, 4:35 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jul 4, 4:57 PM MDTSevere Thunderstorm WarningPUBTeller46 min
Jul 4, 4:58 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 4, 5:21 PM MDTSevere Thunderstorm WarningPUBCuster89 min
Jul 4, 5:26 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Jul 4, 5:51 PM MDTSevere Thunderstorm WarningPUBSaguache45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.